Alert archive / New York / Snow Squall Warnings in 2025
Snow Squall Warning 13, NWS Albany, NY
NWS Albany, NY issued this snow squall warning at Dec 4, 2025, 11:25 AM EST for 4 counties in New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2025, 11:25 AM EST (16:25 UTC)
- Expired
- Dec 4, 2025, 12:15 PM EST
- In force
- 50 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Fulton County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY
The radar
The Albany radar (KENX), 48 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740
WWUS51 KALY 041625
SQWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Albany NY
1125 AM EST Thu Dec 4 2025
NYC035-057-093-095-041715-
/O.NEW.KALY.SQ.W.0013.251204T1625Z-251204T1715Z/
Schenectady NY-Fulton NY-Schoharie NY-Montgomery NY-
1125 AM EST Thu Dec 4 2025
The National Weather Service in Albany has issued a
* Snow Squall Warning for...
Western Schenectady County in east central New York...
Southwestern Fulton County in eastern New York...
Northeastern Schoharie County in east central New York...
Montgomery County in eastern New York...
* Until 1215 PM EST.
* At 1124 AM EST, a dangerous snow squall was located over
Canajoharie, moving east at 40 mph.
HAZARD...Intense bursts of heavy snow. Gusty winds leading to
blowing snow and visibility rapidly falling to less than
one-quarter mile. Wind gusts greater than 35 mph.
SOURCE...Radar and webcams.
IMPACT...Travel will become difficult and potentially dangerous
within minutes.
This includes the following highways...
Interstate 88 near exit 23.
Interstate 90 between exits 27 and 29.
Locations impacted include...
Amsterdam, Canajoharie, Fonda, Glenville, Duanesburg, Fort Plain, St.
Johnsville, Ephratah, Sharon Springs, Fort Johnson, Delanson, Ames,
Rotterdam Junction, Tribes Hill, Central Bridge,
Pattersonville-Rotterdam Junction, Glen, Carlisle, Sharon, and
Charleston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4291 7475 4303 7469 4293 7400 4292 7398
4268 7425 4277 7462 4279 7467 4283 7465
4286 7476
TIME...MOT...LOC 1624Z 286DEG 35KT 4291 7453
SNOW SQUALL...OBSERVED
$$
33What forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 4, 6:15 AM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Dec 4, 6:15 AM EST, 5 hours 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 615 AM EST Thu Dec 4 2025 .SYNOPSIS... Today, scattered snow showers and snow squalls are expected ahead of an arctic cold front. Tonight will be the coldest night of the season so far, with temperatures below zero for most high terrain areas, and even some northern valley areas. After a dry and cold day Friday, there will be a few chances for some light snow showers through the long term, with continued below normal temperatures. && .SHORT TERM /THROUGH SATURDAY/... Key Messages: - Isolated to scattered snow squalls expected ahead of an arctic front today, especially for areas north and west of the Capital District. - Wind gusts this afternoon and evening are expected to approach but fall just short of advisory criteria (46+ mph) for portions of the Mohawk Valley, Capital District, and Berkshires. - In wake of the Arctic front, bitterly cold temperatures are expected tonight. Discussion: As of 2:10 AM EST...Current sfc analysis shows a 992 mb sfc low located over the eastern portion of Hudson Bay, with a trailing cold front located back over the Great Lakes. Ahead of the cold front, skies are mostly cloudy, which has helped to hold temperatures a few to several degrees above latest NBM guidance, with 20s to around 30 for most areas. We are also seeing light snow showers moving into the western ADKs and western Mohawk Valley with a corridor of enhanced low to mid-level moisture ahead of the cold front and associated upper troughing. These snow showers should continue to expand eastwards as we head through the rest of the night and the first half of this morning. Portions of the southern ADKs could pick up an inch or two of new snow, with a coating to less than an inch possible in the Western Mohawk Valley and in the southern Greens. Today...Main focus will be potential for snow squalls ahead of/with the arctic cold front as it tracks through our region from west to east from late morning through the afternoon. Latest guidance is in good agreement that the best chance for snow squalls will be mainly for areas along and north of I-90, which is were the snow squall parameter is >1 in the hi-res guidance. This makes sense, as this is where the best low-level convergence/FGEN and SBCAPE values of up to around 75 J/kg will be located. Any snow squalls could put down a quick coating to an inch of snow and lead to significantly reduced visibilities. With high temperatures near or below freezing for this area, roads could therefore become slippery in any snow squalls. With 850 mb temperatures dropping to -18C or below, NW flow trajectories, and inversion heights around 700 mb, we may also see a band of lake effect/lake enhanced snow down the Mohawk Valley and into the Capital District for a couple hours this afternoon/early evening. Have gone with a RGEM/NAM blend for QPF and snow amounts here show the potential for up to a few inches of snow in the Mohawk Valley and Berkshires (where there will be upslope enhancement from NW flow), and up to an inch or so in the Capital District. While the timing of this band looks to be around the PM commute, snowfall amounts were not high enough to warrant advisory issuance. This band should shift south into the Schoharie Valley after sunset briefly before dissipating as sfc high pressure builds into the Great Lakes. Other main focus this afternoon and evening is gusty winds. BUFKIT model forecast soundings show deep mixing within the cold advection regime behind the arctic front and 40-50 kt at the top of the BL. 4-6 mb pressure rises in 3 hrs behind the front also supports wind gusts potentially getting close to advisory criteria, especially where the NW flow tends to be channeled down the Mohawk Valley, through the Capital District, and into the Berkshires. We increased wind gusts substantially from the NBM and even above the NBM 90th percentile in some areas, but per coordination with neighboring offices decided to hold off on the wind advisory given that it looks rather borderline. Tonight, 1030 mb sfc high pressure builds eastwards from the Great Lakes, eventually sliding over eastern NY by 12z Friday. This will allow for winds to become light and will put an end to any lingering lake effect snow showers. However, with clearing skies and most areas having a fresh snowpack on the ground, we will see nearly ideal radiational cooling conditions. Lows will likely range from the single digits in the Hudson Valley south of Albany to 10-15 below zero in the ADKs, which could be near record daily lows for some locations. Please see climate section below for more details. We collaborated with neighboring WFOs to lower temperatures tonight several degrees below the NBM, and would not be surprised to see temperatures even colder than our deterministic forecast for western areas that will have the longest time spent under the sfc high. While a few high-terrain areas could hit cold weather advisory criteria, we did not have enough areal coverage to warrant advisory issuance. Partly to mostly clear skies and dry conditions persist through Friday. It will also be quite chilly with daytime highs only in the 10s (high terrain) to 20s (valleys). Friday night and Saturday...Temperatures will drop off quickly after sunset Friday, but the sfc high will be moving off to the east and high clouds increasing as a southern stream disturbance slides to the south of our region and a northern stream disturbance approaches from the Great Lakes. Our southern/southeastern-most towns could see some light snow showers or flurries Friday night from the southern system, with a few snow showers in the ADKs Saturday from the northern stream shortwave. Any accumulations look minimal at this time. Lows Friday night will be in the single digits (high elevations) to 10s (valleys) with highs Saturday climbing back into the 20s to 30s. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... Key Message: - High confidence in below normal temperatures continuing through early next week. Discussion: Long term period looks to feature continued below normal temperatures, with a series of northern stream disturbances expected to track across our area. Lingering snow showers Saturday evening should diminish overnight as heights rise aloft and the upper forcing tracks off to our east. Lows Saturday night mainly in the 10s to 20s. Sunday starts off dry, but another upper shortwave and strong cold frontal passage will bring additional chances for snow showers Sunday evening and night. Sunday highs will be in the 20s to 30s, but drop back into the 10s to single digits for lows, with some below zero readings possible in the ADKs. Winds will likely also become gusty on Sunday night and Monday behind the arctic front. Monday will be dry but quite chilly with highs only in the 10s to 20s. Sfc high pressure builds overhead Monday night, which could lead to another very cold night. The 12z ECMWF ensemble shows EFI values for minimum temps of -0.8 to -0.9 across the region Monday night, giving us fairly high confidence in the potential for unusually cold temperatures. Lows will likely end up lower than the current NBM forecast, with below zero readings once again possible for high terrain areas. Temperatures remain below normal Tuesday and Wednesday, with another northern stream/clipper system potentially bring additional chances for snow showers towards the tail end of the long term period. Cold temperatures look to persist into the 8-14 day period per latest CPC guidance, with the CPC also expecting near to above normal precip for days 8-14. && .AVIATION /11Z THURSDAY THROUGH MONDAY/... Through 12Z Friday...An Arctic cold front will move southeast across the area this afternoon. Scattered snow showers and squalls will accompany the front. Will continue to mention PROB30 for any snow squalls which should be brief lasting around 20 minutes or less. Time frame looks to be between 16z-21z from KGFL to KALB to KPSF. The squalls should weaken prior to reaching KPOU. Mainly VFR conditions will occur through the 24 hour TAF period, but brief IFR/LIFR vsby and MVFR cigs are possible within the snow squalls. Also MVFR cigs will continue at KGFL into this morning. Skies will clear later this afternoon as high pressure starts to build in from the west. Winds will initially be west-southwest around 5-10 kt, becoming west- northwest and increasing to 15-20 kt with gusts of 25- 35 kt developing. Gusts of 30-40 kt are also likely with any snow squalls. Winds will decrease to 10-15 kt this evening, then eventually near calm overnight. Outlook... Friday Night: No Operational Impact. NO SIG WX. Saturday: No Operational Impact. NO SIG WX. Saturday Night: No Operational Impact. NO SIG WX. Sunday: Low Operational Impact. NO SIG WX. Sunday Night: Low Operational Impact. Slight Chance of SHSN. Monday: No Operational Impact. NO SIG WX. && .CLIMATE... Record lows for December 5th: Site: Record Low (Year) Forecast Low tonight KGFL -6F (1989) -7F KALB 2F (1989) 1F KPOU 7F (1966, 1989) 5F KPSF 0F (1926) -2F && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...35 SHORT TERM...35 LONG TERM...07/35 AVIATION...07 CLIMATE...35
In the hours before
Special weather statement, Dec 4, 10:29 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Albany NY
1029 AM EST Thu Dec 4 2025
NYZ038>040-082-041615-
Southern Fulton NY-Northern Fulton NY-Southern Herkimer NY-
Montgomery NY-
1029 AM EST Thu Dec 4 2025
...A SNOW SQUALL WILL AFFECT PARTS OF SOUTHERN FULTON...NORTHERN
FULTON...SOUTHERN HERKIMER...AND MONTGOMERY COUNTIES...
HAZARDS...A snow squall accompanied by winds of up to 30 MPH which
can rapidly reduce visibility to less than one mile.
LOCATION AND MOVEMENT...At 1029 AM EST, a snow squall was along a
line extending from near Caroga Lake to near Little Falls and moving
east at 35 MPH.
THIS SQUALL WILL BE NEAR...
St. Johnsville, Caroga Lake, and Caroga Lake Public Campground
around 1035 AM EST.
Ephratah around 1040 AM EST.
Gloversville, Fort Plain, Mayfield, and Cranberry Creek around
1045 AM EST.
Johnstown and Northampton Beach Public Campground around 1050 AM
EST.
Fonda around 1055 AM EST.
Tribes Hill around 1100 AM EST.
This includes Interstate 90 between exits 28 and 29A.
SAFETY INFO...
Use extra caution if you must travel into or through this squall.
Rapid changes in visibility and potentially slick roads may lead to
accidents.
&&
LAT...LON 4332 7488 4329 7472 4323 7454 4324 7442
4318 7413 4316 7412 4281 7444 4310 7511
TIME...MOT...LOC 1529Z 288DEG 31KT 4322 7449 4304 7482The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:29 AM EST | Special Weather Statement | ALY | Fulton, Montgomery | 46 min |
| Dec 4, 10:54 AM EST | Snow Squall Warning | ALY | Herkimer, Montgomery | 51 min |
| Dec 4, 11:08 AM EST | Snow Squall Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 52 min |
| Dec 4, 11:56 AM EST | Snow Squall Warning | ALY | Albany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie | 49 min |
| Dec 4, 12:03 PM EST | Special Weather Statement | ALY | Schoharie | 42 min |
| Dec 4, 12:41 PM EST | Special Weather Statement | ALY | Albany, Schenectady | 49 min |
| Dec 4, 1:31 PM EST | Special Weather Statement | ALY | Montgomery | 44 min |
| Dec 4, 1:57 PM EST | Snow Squall Warning | ALY | Montgomery, Schenectady, Schoharie | 33 min |
| Dec 4, 2:31 PM EST | Snow Squall Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Schoharie | 29 min |
Nearby
Snow Squall Warnings in New York, 2025Every snow squall warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.